Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ospray

Wanting to go off the pill but need another acne treatment

Recommended Posts

Hi all,

I've taken Ortho Tri-cylcen for approx. 7 years to control acne (I am 24 now). I've tried several times to go off the pill and it has resulted in big ugly breakouts that don't go away. The longest I was off the pill was 3-4 months before I just couldn't face myself in the mirror anymore. During my "off" periods I have tried various drugstore topical treatments and the regimen, and once was on retin-A from the doc, but they don't keep my hormonal acne at bay. I probably have what doctors would call mild acne, but somewhere near moderate during hormonal periods of the month (or when I am not on the pill).

I am desperate to get off the pill. It messes with my mood, my sex drive, and I'm not happy with it. I don't want to be on it for the next 20 years of my life. What possible acne treatments can I pursue if I want to leave the pill? Since my skin is not bad when I AM on the pill, am I going to have to go off the pill and let my skin get really terrible before a doctor will prescribe me something else?

Is there anything out there that has worked for others with mild-moderate acne? Do you have any good advice for ho I should approach a doctor about the situation so that I get something to take care of the problem before my skin deteriorates from leaving the pill??

Link to post
Share on other sites
Guest RoseAlly

Hey!

Two things...

1) I just went off of Ortho-cyclen myself, which has been my trusty sidekick at keeping acne at bay for the past several years. Before I did, I visited a dermatologist and told him my concerns about breaking out after stopping the pill. He prescribed me Tazorac, which is a very strong cream (he called it "topical Accutane"). I did not end up using it because it's extremely dangerous for pregnant women, and the reason I'm off the pill is because I'm TTC. However, my point is I didn't have a single zit when I was there, and he still prescribed it to me.

2) Many people have also said that Dan's regimen (the author of this website) is extremely effective. Unless you are allergic to benzoyl peroxide, I haven't read a post from anybody who hasn't had success as long as he/she stuck to it. I am currently one month off of the pill and still clear (knock on wood), but if I start noticing a major breakout, I plan to implement the regimen.

Good luck to you!

Link to post
Share on other sites

I appreciate the reply! I'm glad going off the pill hasn't wreaked havoc on your skin.

I've had OK success on the Regimen, but unfortunately it does nothing for the hormonal flare-ups that happen 1-2 weeks a month. Sadly my skin has become hyper-sensitive in the past couple years and the benzoyl peroxide leaves me dry, red, and scaly. I use Dan's BP and Cetaphil moisturizer but I end up with painful scaly patches around my eyes (even though I don't put the BP anywhere near my eyes!), lips, and overall general redness. People have been asking me lately if I've been wearing glasses or done something to damage the skin around my eyes :redface: I've tried once a day applications but it doesn't relieve my skin. During those hormonal times of the month I end up with super dryness plus breakouts :wall:

I've not been to a derm and wonder if it might be worth finding one rather than a regular doctor. Right now I am relying on walk-ins too because I haven't had a family doctor for various reasons the past few years.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×